1.191
IF5
0.947
IF
15
MNiSW
149.8
ICV
CASE REPORT
 
CC BY-NC 3.0 Polska
 
 

Cardiotoxic effect due to accidental ingestion of an organic solvent

Ewa Trzos 1,  
 
1
Medical University of Lodz, Łódź, Poland (Chair and Department of Cardiology, Bieganski Hospital)
2
Nofer Institute of Occupational Medicine, Łódź Poland (Toxicological Laboratory)
3
Nofer Institute of Occupational Medicine, Łódź, Poland (Toxicology Unit)
4
Medical University of Lodz, Łódź, Poland (Faculty of Medicine with the Division of Dentistry)
Int J Occup Med Environ Health 2015;28(1):174–179
KEYWORDS:
ABSTRACT:
Toxic myocardial injury can be misdiagnosed as a myocardial infarction, resulting in the patient undergoing standard treatment for cardiac rehabilitation. However, such inadequate therapeutic strategies can lead to cardiovascular complications including dilated cardiomyopathy. This study presents a case of a 65-year-old man after accidental ingestion of organic solvents (toluene and xylene), whose condition demonstrated all the criteria for diagnosis of myocardial infarction. The qualitative determinations of the above mentioned volatile organic compounds (VOCs) in whole blood were carried out using a headspace sampling by means of gas chromatography. Cardiac catheterization revealed no specific coronary lesions, only a muscular bridge causing a 30–50% stenosis in the middle of the circumflex branch of the left coronary artery.
CORRESPONDING AUTHOR:
Urszula Izabela Cieślik-Guerra   
Medical University of Lodz, Chair and Department of Cardiology, Bieganski Hospital, Kniaziewicza 1/5, 91-347 Łódź, Poland
eISSN:1896-494X
ISSN:1232-1087